Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
February 22, 2005

Daily Care, Other Illnesses

Question from Bulverde, Texas, USA:

My daughter has type 1 diabetes. In years past, she has had chronic allergies from November to March. Since being diagnosed, her allergies were not bad until the second week in January. Due to congestion and stuffiness, we administered the appropriate antihistamines, Tylenol, etc. Her sugar levels were elevated but her ketones remain negative. We adjusted her Humalog dosages when needed, but her levels seem to remain erratic. We are less than a year into this disease and we had a good "level" hold on her disease and now we don't know what to do. Will her level's remain elevated even though she's now off all allergy medications? Is this a normal reaction and how long should we ride this roller coaster?

Answer:

Making changes to insulin dosing is frequently needed during times of illness or even for chronic problems such as allergies. You should contact your diabetes team for specific advice about how to make dosing changes during times such as this.

MSB